MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE RETRIEVER 3X20; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE RETRIEVER 3X20; CATHETER, THROMBUS RETRIEVER
Catalog Number 90183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Hematoma (1884); Hemorrhage, Subarachnoid (1893); Pseudoaneurysm (2605); Vascular Dissection (3160)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not returned.Therefore, functional and visual analysis were not performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicated that the anatomy was tortuous and the physician did not allege any malfunction or non-conformance against the device.The reported patient hematoma, patient intracranial hemorrhage, patient pseudoaneurysm, patient vessel dissection, and patient headache serious are known and anticipated complications to these types of procedures and patient condition and are listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.This is the 1 of 2 reports.The subject device is not available to the manufacturer.
 
Event or Problem Description
The ¿delayed rebleeding from pseudoaneurysm after mechanical thrombectomy using stent retriever due to small artery avulsion confirmed by open surgery¿ article states that the patient was presented with right hemiplegia and global aphasia.Imaging revealed occlusion of the m2 segment of the left middle cerebral artery with subtle acute ischemic change in this territory.Intravenous thrombolysis was given and mechanical thrombectomy were performed with the subject stent retriever.Successful revascularization was finally achieved with a single pass of the stent retriever.During retrieval of the stent retriever from the patient¿s body, significant deviation of the vessel occurred around middle cerebral artery inside the patient's anatomy.Anti- coagulation was initiated after confirming resolution of a small amount of post-procedural sub arachnoid hemorrhage 1 day after the procedure.However, 4 days after the procedure, the patient complained of headache and computed tomography and angiography revealed a massive sylvian hematoma with de novo formation of a small pseudoaneurysm at the site where the stent retriever was deployed.Open surgery by craniotomy and superficial temporal artery to mca bypass was performed.Surgery revealed a small artery avulsion at this site.The lesion was closed by microsurgical suturing.Three month-post-procedure, the patient remained dependent with severe aphasia and right hemiparesis.No further information is available.According to the physician, the adverse events were related to the subject stent.

Brand Name
TREVO XP PROVUE RETRIEVER 3X20
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key9587134
Report Number3012931345-2020-00005
Device Sequence Number3604084
Product Code NRY
UDI-Device Identifier00815742001839
UDI-Public00815742001839
Combination Product (Y/N)N
PMA/510(K) Number
K133464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number90183
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2019
Initial Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR